Alert archive / Oklahoma / Flash Flood Warnings in 2001
Flash Flood Warning 41, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Dec 15, 2001, 10:47 PM CST for McCurtain County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2001, 10:47 PM CST (04:47 UTC)
- Expired
- Dec 16, 2001, 2:45 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County McCurtain County, OK
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 622 m²/s²
- 0-3 km storm-relative helicity
- 764 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 160451 FFWSHV OKC089-160845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1047 PM CST SAT DEC 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 245 AM CST * AT 1047 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FALLING OVER THE SOUTHERN PORTIONS OF THE COUNTY. DURING THE PAST FEW HOURS FROM ONE TO TWO INCHES OF RAIN HAS FALLEN ACROSS THE SOUTHERN HALF OF THE COUNTY. ANOTHER ONE TO TWO INCHES OF RAIN IS LIKELY DURING THE NEXT SEVERAL HOURS AS STORMS CONTINUE TO DEVELOP AND MOVE NORTHEAST ACROSS THE SAME AREAS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA UNTIL 245 AM CST.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 15, 8:45 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Dec 15, 8:45 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 845 PM CST SAT DEC 15 2001 RAIN HAS BEEN CONFINED TO THE NORTHWESTERN PART OF THE CWA...GENERALLY NORTH AND WEST OF I30. THE MODELS SHOW THAT THE LIFT WILL CONTINUE TO BE BEST ACROSS THIS AREA...SO RAIN IS EXPECTED TO CONTINUE ACROSS EXTREME NORTHEAST TEXAS....SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THROUGH THE NIGHT. SOME FLOODING HAS BEEN REPORTED IN THE TEXARKANA AREA...SO THE FLASH FLOOD WARNING AND FLOOD WATCH HAVE BEEN VERIFIED. HOWEVER WE WILL REMOVE THE FLOOD WATCH FOR TONIGHT FROM NORTH LOUISIANA...PARTS OF THE EAST TEXAS LAKES AREA...AND UNION COUNTY IN ARKANSAS...AS HEAVY RAIN IS NOT EXPECTED DUE TO WEAKNESS IN LIFT TONIGHT. WILL ADJUST POPS TO REFLECT THIS CHANGE...DECREASING RAIN CHANCES IN THE EAST AND SOUTH. A WARM FRONT IN THE SOUTHERN PART OF THE AREA...CURRENTLY NEAR A LINE FROM LFK TO ESF...AND SNAILING SLOWLY NORTHWARD...MAY BE A FOCUS FOR THUNDERSTORMS TOMORROW. ELEVEN .SHV...FLOOD WATCH... ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126-136>138- 149-150
In the hours before
Local storm report, Dec 15, 8:56 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 PM CST SAT DEC 15 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0730 PM TEXARKANA AR FLOODING
12/15/01 MILLER FLOODING ALONG NIX CREEK
AT EAST 24TH STREET...AND AT 40TH AND
AT 40TH AND POTOMAC. FROM
EMERGENCY MANAGER.
0730 PM TEXARKANA AR FLOODING
12/15/01 MILLER UNDERPASS FLOODED ON WEST
7TH STREET. FROM EMERGENCY
MANAGER.
0800 PM TEXARKANA TX FLOODING
12/15/01 BOWIE CARS STALLED OUT IN HIGH
WATER ON FINLEY. FROM LAW
ENFORCEMENT.
NNNNLocal storm report, Dec 15, 8:56 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 PM CST SAT DEC 15 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0730 PM TEXARKANA AR FLOODING
12/15/01 MILLER FLOODING ALONG NIX CREEK
AT EAST 24TH STREET...AND
AT 40TH AND POTOMAC. FROM
EMERGENCY MANAGER.
0730 PM TEXARKANA AR FLOODING
12/15/01 MILLER UNDERPASS FLOODED ON WEST
7TH STREET. FROM EMERGENCY
MANAGER.
0800 PM TEXARKANA TX FLOODING
12/15/01 BOWIE CARS STALLED OUT IN HIGH
WATER ON FINLEY. FROM LAW
ENFORCEMENT.
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 6:46 AM CST | Flash Flood Warning | SHV | McCurtain | 4 hr |
| Dec 16, 11:11 AM CST | Flash Flood Warning | SHV | McCurtain | 4 hr |
| Dec 16, 3:15 PM CST | Flash Flood Warning | SHV | McCurtain | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.